Alert archive / Nebraska / Special Weather Statements in 2025
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jul 9, 2025, 10:10 PM CDT for Valley County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2025, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 9, 2025, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.00 in
- Wind
- 50
County Valley County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3800 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.5
The text
As transmitted.
055
WWUS83 KGID 100310
SPSGID
Special Weather Statement
National Weather Service Hastings NE
1010 PM CDT Wed Jul 9 2025
NEZ039-040-100345-
Valley NE-Greeley NE-
1010 PM CDT Wed Jul 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREELEY AND NORTHERN
VALLEY COUNTIES THROUGH 1045 PM CDT...
At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Chambers to near Burwell
to near Sargent to near Merna. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Fort Hartsuff State Park around 1015 PM CDT.
Elyria around 1020 PM CDT.
Ord around 1025 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Nebraska.
&&
LAT...LON 4174 9864 4159 9891 4148 9921 4174 9921
TIME...MOT...LOC 0310Z 285DEG 42KT 4207 9886 4183 9906 4167 9933 4152
9977
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
WekesserWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:01 PM CDT, 2 hours 9 minutes earlier. Its key messages:
- A line of thunderstorms is expected to move from northwest to southeast across the area this evening and tonight. These storms may produce 60 to 70 MPH winds and localized large hail. The primary timeframe for severe weather is 8pm to 1am.
- Scattered thunderstorms are expected to redevelop on Thursday afternoon and evening, and some of these storms may also produce large hail and damaging wind.
- The overall severe risk decreases on Friday, but there is still a chance that a few strong to marginally severe storms may develop.
- After a mostly dry weekend, chances for thunderstorms return Monday night into Tuesday.
Area forecast discussion, Jul 9, 8:01 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Hastings NE 801 PM CDT Wed Jul 9 2025 .KEY MESSAGES... - A line of thunderstorms is expected to move from northwest to southeast across the area this evening and tonight. These storms may produce 60 to 70 MPH winds and localized large hail. The primary timeframe for severe weather is 8pm to 1am. - Scattered thunderstorms are expected to redevelop on Thursday afternoon and evening, and some of these storms may also produce large hail and damaging wind. - The overall severe risk decreases on Friday, but there is still a chance that a few strong to marginally severe storms may develop. - After a mostly dry weekend, chances for thunderstorms return Monday night into Tuesday. && .UPDATE... Issued at 759 PM CDT Wed Jul 9 2025 A Severe Thunderstorm Watch has been issued for several counties in south central Nebraska through 1AM. A line of severe thunderstorms are currently moving to the southeast. These storms will have the potential of producing damaging winds and some hail. && .DISCUSSION... Issued at 255 PM CDT Wed Jul 9 2025 The spotty convection from this morning has shifted to our east and skies are mostly clear across the forecast area. Attention then shifts to the the Nebraska panhandle where storms are beginning to develop in response to an approaching shortwave. Instability is plentiful ahead of the storms (MLCAPE values of 2000-2500 J/kg across the Sandhills), so the storms should continue to intensify as they push east-southeastward. Deep layer shear on the order of 30-40kts, with vectors oriented from NW to SE should allow storms to organize to one or more convective lines propagating southeastward with time. There is still some disagreement amongst the CAMs about how long-lived this complex will be, but the HRRR and RRFS have consistently been showing these storms moving into our area by around 8pm and moving across most of the forecast area before dissipating. Given the convective mode, wind is the primary threat, although some stronger updrafts could support severe hail as well. The threat for QLCS tornadoes is low thanks to limited low-level instability. Overall, storms should be progressive enough to avoid any significant hydro concerns. The HRRR does show a few storms redeveloping in the LLJ behind the main line of storms early Thursday morning, but even then QPF values are only around 1.00" on an isolated basis. Some thunderstorms could linger into the morning on Thursday, providing some uncertainty to the convective forecast for the rest of the day. The current expectation is that we should see enough clearing to push temperatures in the 90s and low 100s across most of the area, providing instability for thunderstorms to develop in the late afternoon and early evening as the shortwave continues into the area. Coverage will be scattered, with a "messier" convective mode than tonight. Again, hail and wind are the primary threats, with a relatively uniform "Slight" risk for severe storms across the entire area. A cold front then moves into the area for Friday. The primary focus given the frontal timing may be to our southeast, but there is at least some risk for strong to marginally severe storms across the entire area, especially if storms can initiate earlier in the afternoon hours. Saturday will be cooler and mostly dry in the post-frontal airmass. High temperatures may only reach the upper 70s in some spots, and there is only a low end chance for isolated showers/storms in southern parts of the area Saturday night. Sunday and Monday are expected to stay dry, with gradually warming temperatures as ridging moves into the central CONUS. Details for Tuesday onward are less certain, but global models show another trough moving into the NW CONUS, providing off and on chances for thunderstorms through the middle part of next week. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 1154 AM CDT Wed Jul 9 2025 For KGRI/KEAR Airports: The primary threat will be a line of thunderstorms moving through central Nebraska this evening. If these storms hold together, they could produce 50kt+ gusts at EAR and GRI (10-20% chance). The primary timeframe of concern is 02-06Z. Some spotty showers/storms could linger into early Thursday morning, the potential and impacts are too low to warrant a mention in this TAF. Other than the thunderstorm potential, VFR conditions are favored through the period (90% chance). Winds generally remain out of the south, but may be modified by outflow from thunderstorms late tonight. Marginal LLWS is also possible after 06Z tonight. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && UPDATE...Wekesser DISCUSSION...Mangels AVIATION...Wekesser
Hazardous weather outlook, Jul 9, 7:58 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 758 PM CDT Wed Jul 9 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 758 PM CDT Wed Jul 9 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. A line of thunderstorms is expected to move from northwest to southeast across the area this evening and tonight. These storms may produce 60 to 70 MPH winds and localized large hail. The primary timeframe for severe weather is 8pm to 1am. A Severe Thunderstorm Watch has been issued for portions of the outlook area through 1AM. Please refer to the watch product for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected to redevelop on Thursday afternoon and evening, and some of these storms may also produce large hail and damaging wind. The overall severe risk decreases on Friday, but there is still a chance that a few strong to marginally severe storms may develop. After a mostly dry weekend, chances for thunderstorms return Monday night into Tuesday. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jul 9, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
1010 PM CDT Wed Jul 9 2025
NEZ039-040-100345-
Valley NE-Greeley NE-
1010 PM CDT Wed Jul 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREELEY AND NORTHERN
VALLEY COUNTIES THROUGH 1045 PM CDT...
At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Chambers to near Burwell
to near Sargent to near Merna. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Fort Hartsuff State Park around 1015 PM CDT.
Elyria around 1020 PM CDT.
Ord around 1025 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Nebraska.
&&
LAT...LON 4174 9864 4159 9891 4148 9921 4174 9921
TIME...MOT...LOC 0310Z 285DEG 42KT 4207 9886 4183 9906 4167 9933 4152
9977
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WekesserThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:39 PM CDT | Special Weather Statement | GID | Greeley, Sherman, Valley | 36 min |
| Jul 9, 11:11 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 20 min |
| Jul 9, 11:24 PM CDT | Special Weather Statement | GID | Greeley, Howard, Sherman | 36 min |
| Jul 9, 11:28 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 47 min |
| Jul 9, 11:35 PM CDT | Special Weather Statement | GID | Dawson | 25 min |
| Jul 9, 11:50 PM CDT | Special Weather Statement | GID | Nance | 25 min |
| Jul 9, 11:57 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 25 min |
| Jul 10, 12:04 AM CDT | Special Weather Statement | GID | Hall, Merrick | 26 min |
| Jul 10, 12:06 AM CDT | Special Weather Statement | GID | Buffalo | 24 min |
| Jul 10, 12:24 AM CDT | Special Weather Statement | GID | Dawson | 36 min |
| Jul 10, 12:30 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Polk | 30 min |
| Jul 10, 12:32 AM CDT | Special Weather Statement | GID | Adams, Hall, Kearney, Phelps | 28 min |
| Jul 10, 12:50 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, York | 40 min |
| Jul 10, 12:59 AM CDT | Special Weather Statement | GID | Polk | 31 min |
| Jul 10, 1:04 AM CDT | Special Weather Statement | GID | Clay | 26 min |
| Jul 10, 1:08 AM CDT | Special Weather Statement | GID | Adams | 22 min |
| Jul 10, 1:27 AM CDT | Special Weather Statement | GID | York | 18 min |
| Jul 10, 1:32 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Nuckolls, Webster | 28 min |
| Jul 10, 1:46 AM CDT | Special Weather Statement | GID | Fillmore | 14 min |
| Jul 10, 2:00 AM CDT | Special Weather Statement | GID | Fillmore | 30 min |
| Jul 10, 2:02 AM CDT | Special Weather Statement | GID | Fillmore | 13 min |
| Jul 10, 2:38 AM CDT | Special Weather Statement | GID | Thayer | 22 min |
| Jul 10, 3:03 AM CDT | Special Weather Statement | GID | Valley | 27 min |
| Jul 10, 3:21 AM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 39 min |
| Jul 10, 3:53 AM CDT | Special Weather Statement | GID | Buffalo | 52 min |
| Jul 10, 4:28 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 47 min |
| Jul 10, 4:30 AM CDT | Special Weather Statement | GID | Valley | 45 min |
| Jul 10, 4:42 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Sherman, Valley | 48 min |
| Jul 10, 5:23 AM CDT | Special Weather Statement | GID | Hall, Sherman | 52 min |
| Jul 10, 5:47 AM CDT | Special Weather Statement | GID | Webster | 43 min |
| Jul 10, 6:09 AM CDT | Special Weather Statement | GID | Hall | 51 min |
| Jul 10, 6:58 AM CDT | Special Weather Statement | GID | Clay | 47 min |
| Jul 10, 3:22 PM CDT | Special Weather Statement | GID | Harlan | 23 min |
| Jul 10, 3:32 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 11 min |
| Jul 10, 3:39 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 26 min |
| Jul 10, 4:33 PM CDT | Special Weather Statement | GID | Howard | 27 min |
| Jul 10, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Merrick | 50 min |
| Jul 10, 5:04 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard | 26 min |
| Jul 10, 5:18 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 15 min |
| Jul 10, 5:22 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard | 53 min |
| Jul 10, 6:03 PM CDT | Areal Flood Advisory | GID | Buffalo, Hall | 6 hr |
| Jul 10, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 39 min |
| Jul 10, 6:08 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 52 min |
| Jul 10, 6:39 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 40 min |
| Jul 10, 6:51 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 39 min |
| Jul 10, 6:46 AM CDT | Special Weather Statement | GID | Jewell | 44 min |
Nearby
Special Weather Statements in Nebraska, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.